Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 55, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 15, 2012, 5:07 PM PST. It took effect at Dec 16, 2012, 8:00 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 5:07 PM PST (01:07 UTC)
- In effect from
- Dec 16, 2012, 8:00 AM PST
- Expired
- Dec 16, 2012, 12:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
907 WHUS76 KMFR 160107 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 507 PM PST SAT DEC 15 2012 PZZ350-356-370-376-161400- /O.NEW.KMFR.SI.Y.0129.121216T0107Z-121216T0400Z/ /O.NEW.KMFR.SW.Y.0127.121216T0107Z-121216T1600Z/ /O.UPG.KMFR.GL.A.0047.121216T1800Z-121217T1200Z/ /O.NEW.KMFR.SR.W.0012.121216T2000Z-121217T0600Z/ /O.NEW.KMFR.SE.W.0059.121216T1600Z-121218T0300Z/ /O.NEW.KMFR.GL.W.0055.121216T1600Z-121216T2000Z/ /O.UPG.KMFR.SE.A.0047.121216T1800Z-121217T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 507 PM PST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 8 AM TO NOON PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM SUNDAY TO 7 PM PST MONDAY... ...STORM WARNING IN EFFECT FROM NOON TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 7 PM PST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 8 AM TO NOON PST SUNDAY. IN ADDITION...A STORM WARNING HAS BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM NOON TO 10 PM PST SUNDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 8 PM PST THIS EVENING. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 8 AM PST SUNDAY. THE HAZARDOUS SEAS WATCH AND THE GALE WATCH HAVE BEEN UPGRADED. * WINDS: SOUTHWEST WINDS WILL VEER TO NORTHWEST AND DECREASE THIS EVENING BUT INCREASE TO GALES 35 KT WITH GUSTS TO 45 KT SUNDAY MORNING. WINDS WILL CONTINUE TO INCREASE TO STORM FORCE AT 40 TO 50 KT WITH GUSTS TO 60 KT SUNDAY AFTERNOON AND PERSIST THROUGH SUNDAY EVENING. * SEAS: VERY STEEP WIND WAVES WILL CONTINUE TO DIMINISH OVERNIGHT. BUT THEY WILL INCREASE AGAIN SUNDAY MORNING. SOUTH WIND WAVE DOMINATED SEAS WILL BUILD TO 15 FEET SUNDAY MORNING THEN PEAK AT 17 TO 23 FEET IN THE AFTERNOON AND EVENING. SEAS WILL REMAIN VERY HIGH SUNDAY NIGHT WHILE THEY TRANSITION TO BEING DOMINATED BY A BUILDING NORTHWEST SWELL. THE SWELL DOMINATED SEAS WILL REACH A PEAK AT 19 TO 25 FEET AT 14 SECONDS LATE MONDAY MORNING BUT REMAIN VERY HIGH INTO MONDAY EVENING. * AREAS AFFECTED: WINDS AND SEAS ON SUNDAY WILL BE HIGHEST NORTH OF GOLD BEACH BUT STRONG WINDS WILL AFFECT ALL AREAS THROUGH SUNDAY EVENING AND HAZARDOUS SEAS WILL AFFECT ALL AREAS INTO MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
063 WHUS76 KMFR 160442 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 842 PM PST SAT DEC 15 2012 PZZ350-356-370-376-161800- /O.CON.KMFR.SW.Y.0127.000000T0000Z-121216T1600Z/ /O.CON.KMFR.GL.W.0055.121216T1600Z-121216T2000Z/ /O.CON.KMFR.SE.W.0059.121216T1600Z-121218T0300Z/ /O.CON.KMFR.SR.W.0012.121216T2000Z-121217T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 842 PM PST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO NOON PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 7 PM PST MONDAY... ...STORM WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PST SUNDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 7 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO NOON PST SUNDAY. A STORM WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * WINDS: WEST WINDS 10 TO 20 KT WILL CONTINUE TONIGHT THEN BACK TO SOUTH AND INCREASE TO GALES 35 KT WITH GUSTS TO 45 KT SUNDAY MORNING. WINDS WILL CONTINUE TO INCREASE TO STORM FORCE AT 40 TO 50 KT WITH GUSTS TO 60 KT SUNDAY AFTERNOON AND PERSIST THROUGH SUNDAY EVENING. * SEAS: STEEP SEAS WILL CONTINUE TONIGHT AND THEN INCREASE AGAIN SUNDAY MORNING. SOUTH WIND WAVE DOMINATED SEAS WILL BUILD TO 15 FEET SUNDAY MORNING THEN PEAK AT 17 TO 23 FEET IN THE AFTERNOON AND EVENING. SEAS WILL REMAIN VERY HIGH SUNDAY NIGHT WHILE THEY TRANSITION TO BEING DOMINATED BY A BUILDING NORTHWEST SWELL. THE SWELL DOMINATED SEAS WILL REACH A PEAK AT 19 TO 25 FEET AT 14 SECONDS LATE MONDAY MORNING BUT REMAIN VERY HIGH INTO MONDAY EVENING. * AREAS AFFECTED: WINDS AND SEAS ON SUNDAY WILL BE HIGHEST NORTH OF GOLD BEACH BUT STRONG WINDS WILL AFFECT ALL AREAS THROUGH SUNDAY EVENING AND HAZARDOUS SEAS WILL AFFECT ALL AREAS INTO MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
752 WHUS76 KMFR 161048 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 AM PST SUN DEC 16 2012 PZZ350-356-370-376-170000- /O.CON.KMFR.SW.Y.0127.000000T0000Z-121216T1600Z/ /O.CON.KMFR.GL.W.0055.121216T1600Z-121216T2000Z/ /O.CON.KMFR.SE.W.0059.121216T1600Z-121218T0300Z/ /O.CON.KMFR.SR.W.0012.121216T2000Z-121217T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 248 AM PST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO NOON PST TODAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST MONDAY... ...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO NOON PST TODAY. A STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * WINDS: SOUTHWEST 10 TO 20 KT BECOMING SOUTH AND INCREASING TO GALES 35 KT WITH GUSTS TO 45 KT THIS MORNING. WINDS CONTINUE TO INCREASE TO STORM FORCE AT 40 TO 50 KT WITH GUSTS TO 60 KT THIS AFTERNOON AND EVENING. WINDS SUBSIDE BELOW STORM FORCE LATE TONIGHT. * SEAS: SOUTH WIND WAVE DOMINATED SEAS WILL BUILD TO 15 FEET THIS MORNING THEN PEAK AT 17 TO 23 FEET THIS AFTERNOON AND EVENING. SEAS WILL REMAIN VERY HIGH LATER TONIGHT WHILE THEY TRANSITION TO BEING DOMINATED BY A BUILDING NORTHWEST SWELL. THE SWELL DOMINATED SEAS WILL REACH A PEAK AT 19 TO 25 FEET AT 14 SECONDS LATE MONDAY MORNING BUT REMAIN VERY HIGH INTO MONDAY EVENING. * AREAS AFFECTED: WINDS AND SEAS TODAY WILL BE HIGHEST NORTH OF GOLD BEACH BUT STRONG WINDS WILL AFFECT ALL AREAS THIS EVENING AND HAZARDOUS SEAS WILL AFFECT ALL AREAS THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
327 WHUS76 KMFR 161604 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 804 AM PST SUN DEC 16 2012 PZZ350-356-370-376-170515- /O.EXP.KMFR.SW.Y.0127.000000T0000Z-121216T1600Z/ /O.CON.KMFR.GL.W.0055.000000T0000Z-121216T2000Z/ /O.CON.KMFR.SE.W.0059.000000T0000Z-121218T0300Z/ /O.CON.KMFR.SR.W.0012.121216T2000Z-121217T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 804 AM PST SUN DEC 16 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST MONDAY... ...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST MONDAY. A STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KT BECOMING SOUTH AND INCREASING TO GALES 35 KT WITH GUSTS TO 45 KT THIS MORNING. WINDS CONTINUE TO INCREASE TO STORM FORCE AT 40 TO 50 KT WITH GUSTS TO 60 KT THIS AFTERNOON AND EVENING. WINDS SUBSIDE BELOW STORM FORCE LATE TONIGHT. * SEAS: SOUTH WIND WAVE DOMINATED SEAS WILL BUILD TO 15 FEET THIS MORNING THEN PEAK AT 17 TO 23 FEET THIS AFTERNOON AND EVENING. SEAS WILL REMAIN VERY HIGH LATER TONIGHT WHILE THEY TRANSITION TO BEING DOMINATED BY A BUILDING NORTHWEST SWELL. THE SWELL DOMINATED SEAS WILL REACH A PEAK AT 19 TO 25 FEET AT 14 SECONDS LATE MONDAY MORNING BUT REMAIN VERY HIGH INTO MONDAY EVENING. * AREAS AFFECTED: WINDS AND SEAS TODAY WILL BE HIGHEST NORTH OF GOLD BEACH BUT STRONG WINDS WILL AFFECT ALL AREAS THIS EVENING AND HAZARDOUS SEAS WILL AFFECT ALL AREAS THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 15, 3:57 PM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 15, 3:57 PM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
357 PM PST SAT DEC 15 2012
.DISCUSSION...AN ACTIVE WEATHER PATTERN IS AHEAD FOR THE NEXT FEW
DAYS WITH SEVERAL IMPACTS INCLUDING STRONG WINDS AT THE
COAST...CASCADES AND EAST OF THE CASCADES AND MODERATE TO HEAVY
SNOW...ESPECIALLY FOR THE CASCADES AND PARTS OF THE SISKIYOUS.
THESE IMPACTS ARE CONSIDERED SERIOUS AND IT'S STRONGLY RECOMMENDED
ANYONE PLANING TO TRAVEL OR PARTICIPATE ON OUTDOOR RECREATIONAL
ACTIVITIES STAY TUNED FOR THE LATEST UPDATES AND PREPARE FOR
HAZARDOUS WEATHER CONDITIONS. THE DETAILS ON EACH IMPACT ARE NOTED
BELOW.
WINDS ARE EXPECTED TO INCREASE ALONG THE COAST SUNDAY MORNING AS
STRONG LOW PRESSURE DEVELOPS NORTHWEST OF THE FORECAST AREA. THE
WINDS ALONG THE COAST ARE EXPECTED TO BE STRONGEST FROM LATE SUNDAY
MORNING INTO SUNDAY AFTERNOON. THEN GRADUALLY DECREASING SUNDAY
NIGHT. WINDS WILL INCREASE EARLY SUNDAY AFTERNOON ALONG THE CASCADES
AND PARTS OF THE EASTSIDE AND WILL BE STRONGEST SUNDAY NIGHT. THE
COMBINATION OF WINDS AND SNOW WILL CAUSE BLOWING SNOW WITH REDUCED
VISIBILITIES AND A CHANCE FOR BRIEF BLIZZARD CONDITIONS. WINDS IN
THESE AREAS ARE EXPECTED TO DECREASE MONDAY MORNING AS THE SURFACE
LOW MOVES INLAND AND WEAKENS.
MODERATE TO HEAVY SNOW IS THE NEXT IMPACT...ESPECIALLY FOR THE
CASCADES AND SISKIYOUS WHERE WE COULD SEE SNOW RATES OF AN INCH OR
MORE PER HOUR FROM SUNDAY AFTERNOON INTO MONDAY MORNING. MODERATE TO
HEAVY SNOW IS ALSO A CONCERN FOR AREAS NEAR CHILOQUIN AND HIGHER
TERRAIN IN NORTHERN KLAMATH COUNTY. MODERATE TO HEAVY SNOW WILL ALSO
IMPACT THE MOUNT SHASTA AREA INCLUDING I-5 NEAR DUNSMUIR...STATE
HIGHWAY 89 AND US HIGHWAY 97 NEAR MOUNT HEBRON. SNOWFALL
ACCUMULATION IS EXPECTED TO BE LESS AROUND KLAMATH FALLS...HOWEVER
THE COMBINATION OF SNOW AND WIND WILL RESULT IN BLOWING AND DRIFTING
SNOW AND OCCASIONAL REDUCTION IN VISIBILITY. SNOWFALL ACCUMULATIONS
FOR THE ABOVE MENTION AREAS COULD VARY DEPENDING ON HOW FAST AND HOW
LONG SNOW LEVELS COME UP. MODELS SUGGEST SNOW LEVELS WILL COME UP
LATE SUNDAY AFTERNOON AND EVENING...THEN START TO LOWER LATE
SUNDAY NIGHT THROUGH MONDAY.
.HERE IS A SYNOPSIS FROM TONIGHT THROUGH MONDAY NIGHT...A WEAK COLD
FRONT IS EXPECTED TO STALL OVER THE AREA TONIGHT. THE GFS AND NAM
SUGGEST WE'LL GET A RELATIVE BREAK FROM PRECIPITATION TONIGHT. THE
EC HINTS AT THIS ALSO...BUT TO A LESSER EXTENT AND THE FORECAST
TONIGHT WILL LEAN IN THAT DIRECTION. THE STATIONARY FRONT WILL TRANSITION
TO A WARM FRONT SUNDAY MORNING. AT THE SAME TIME LOW PRESSURE WILL
RAPIDLY DEVELOP NEAR 136W/47N AND TRACK EAST TOWARDS NORTHWEST
WASHINGTON SUNDAY NIGHT. THIS WILL BRING STRONG WINDS OVER THE
MARINE WATERS...COAST...CASCADES AND HIGHER TERRAIN IN PARTS OF
LAKE AND KLAMATH COUNTIES. LOW PRESSURE WILL MOVE INLAND OVER NORTHWEST
WASHINGTON EARLY MONDAY MORNING. AT THE SAME TIME A COLD FRONT
WILL PUSH SOUTHEAST OVER THE FORECAST AREA WITH SNOW LEVELS
DROPPING RAPIDLY MONDAY MORNING AND AFTERNOON. A COLD AIRMASS
FOLLOWS MONDAY NIGHT WITH POST FRONTAL SHOWERS AND SNOW LEVELS
LOWERING TO THE VALLEY FLOOR. -PETRUCELLI
.LONG TERM...TUESDAY THROUGH SATURDAY...A COLD SHOWERY PATTERN IS
IS IN STORE FOR TUESDAY WITH SNOW LEVELS DOWN TO THE WEST SIDE
VALLEY FLOORS. THIS FOLLOWED BY A WEAK FRONT AND CONTINUED LOW SNOW
LEVELS ON WEDNESDAY. THEN A TROUGH DROPS SOUTH JUST OFF THE PACNW
AND WILL BRING AN ACTIVE PATTERN WITH CONTINUED RAIN...SNOW AND
PERIODS OF STRONG WINDS THURSDAY THROUGH SATURDAY.
FOR TUESDAY...MODELS CONTINUE TO SHOW A VERY COLD PATTERN WITH A
SHORTWAVE TROUGH MOVING OVER THE AREA. THIS IS EXPECTED TO BRING
WIDESPREAD SHOWERS FROM THE CASCADES WEST WITH MAINLY SCATTERED
SHOWERS EAST OF THE CASCADES. SNOW LEVELS ARE EXPECTED TO BE
NEAR 1000 FEET ON TUESDAY. PRECIPITATION AMOUNTS ARE LIGHT...HOWEVER
WITH THE VERY LOW SNOW LEVELS LIGHT SNOW ACCUMULATIONS RANGING FROM
A DUSTING TO A FEW INCHES ARE EXPECTED DURING THE DAY TUESDAY.
MODELS CONTINUE TO SHOW VERY COLD AIR ALOFT AND WEAK INSTABILITY
MOVING INTO THE AREA ON TUESDAY. HAVE KEPT A SLIGHT CHANCE FOR
THUNDERSTORMS OVER THE COASTAL WATERS AND ALONG THE COAST FOR
TUESDAY. THERE IS LOWER CONFIDENCE FOR THE CHANCE OF THUNDERSTORMS
INLAND. THE NAM AND GFS BOTH SHOW WEAK INSTABILITY IN THE AFTERNOON
OVER THE CASCADES AND EAST WHICH COMBINED WITH THE VERY COLD AIR
ALOFT MAY BRING THE POTENTIAL FOR ISOLATED THUNDERSTORMS INLAND.
NEXT A RELATIVELY WEAK FRONT IS FORECAST TO MOVE INTO THE AREA
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING CONTINUED CHANCES
FOR RAIN AND SNOW. SNOW LEVELS ARE EXPECTED TO REMAIN LOW...AROUND
1500 TO 2000 FEET..
MODELS HAVE BEGUN TO SHOW BETTER AGREEMENT FOR THE THURSDAY THROUGH
FRIDAY TIME PERIOD...SHOWING THE TROUGH JUST OFFSHORE REMAINING
ALONG THE COAST. THIS TROUGH WILL BRING A STRONG COLD FRONT INTO THE
AREA THURSDAY INTO FRIDAY. SNOW LEVELS MAY REMAIN LOW...DOWN TO NEAR
2000 FEET DURING THE THURSDAY INTO FRIDAY PERIOD. ALSO MODERATE TO
LOCALLY HEAVY RAIN AND SNOW IS EXPECTED DURING THIS TIME.
ADDITIONALLY STRONG WINDS ARE POSSIBLE AS VERY STRONG WINDS ALOFT
MOVE INTO THE AREA.
FRIDAY NIGHT THROUGH SATURDAY...A CONTINUED ACTIVE PATTERN IS
FORECAST AS THE TROUGH REMAINS NEAR THE COAST AND A STRONG SHORTWAVE
MOVES AROUND THE TROUGH AND INTO THE AREA. HOWEVER THERE IS LOWER
CONFIDENCE IN THE FORECAST DETAILS...ESPECIALLY CONCERNING SNOW
LEVELS. BOTH THE GFS AND ECMWF SHOW INCREASING THICKNESSES LATE
FRIDAY INTO SATURDAY INDICATING WARM AIR ADVECTION. THE ECMWF WOULD
SUPPORT HIGHER SNOW LEVELS COMPARED TO THE GFS. HAVE GONE WITH A
COMPROMISE SOLUTION WITH SNOW LEVELS NEAR 3000 TO 3500 FEET.
MODERATE RAIN AND SNOW IS POSSIBLE DURING THIS TIME. /CC
&&
.AVIATION...COAST...AREAS OF MVFR CIGS ARE EXPECTED THROUGH TONIGHT
WITH MVFR CIGS BECOMING WIDESPREAD SUNDAY MORNING AND AFTERNOON AS A
FRONT MOVES BRINGS ADDITIONAL RAIN. INLAND...WIDESPREAD MVFR CIGS
WITH LOCAL IFR CIGS ARE EXPECTED TODAY THROUGH SUNDAY AFTERNOON. IFR
CIGS ARE MAINLY IN AREAS OF HEAVIER SHOWERS THIS AFTERNOON AND
EVENING. HOWEVER...AREAS OF IFR CIGS ARE POSSIBLE TONIGHT INTO EARLY
SUNDAY MORNING IN LOW CLOUDS AND VALLEY FOG...ESPECIALLY WEST OF THE
CASCADES. WIDESPREAD MOUNTAIN OBSCURATIONS ARE EXPECTED THROUGH
SUNDAY. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR ORZ030.
WINTER STORM WARNING FROM 10 AM SUNDAY TO 10 AM PST MONDAY FOR
ORZ030.
HIGH WIND WARNING FROM 1 PM SUNDAY TO 10 AM PST MONDAY FOR
ORZ031.
HIGH WIND WARNING FROM 10 AM SUNDAY TO 1 AM PST MONDAY FOR
ORZ021-022.
HIGH SURF WARNING FROM NOON TO 10 PM PST SUNDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR ORZ027.
WINTER STORM WARNING FROM 10 AM SUNDAY TO 10 AM PST MONDAY FOR
ORZ027-028.
WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO 10 AM PST MONDAY
FOR ORZ029.
WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR ORZ028.
CA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY ABOVE 3000 FEET FOR FOR CAZ080.
WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY FOR CAZ082.
WINTER STORM WARNING FROM 4 PM SUNDAY TO 10 AM PST MONDAY FOR
CAZ082-083.
PACIFIC COASTAL WATERS...STORM WARNING FROM NOON TO 10 PM PST SUNDAY FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
GALE WARNING FROM 8 AM TO NOON PST SUNDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 8 AM SUNDAY TO 7 PM PST MONDAY FOR
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:06 PM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 30 hr |
| Dec 15, 5:07 PM PST | Hazardous Seas Warning | MFR | 51 hr | |
| Dec 15, 5:07 PM PST | Small Craft Advisory for Winds | MFR | 3 hr | |
| Dec 15, 5:07 PM PST | Storm Warning | MFR | 33 hr | |
| Dec 15, 5:07 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 15 hr | |
| Dec 16, 3:29 AM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Lake | 31 hr |
| Dec 16, 3:05 PM PST | Blizzard Warning | MFR | Douglas, Jackson, Klamath | 19 hr |
| Dec 16, 3:05 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.